Ohio, 2026Hail and Damaging Winds in Ohio, March 7, 2026
March 7, 2026 · NWS PBZ · 10 events in 5 counties and zones
Clusters of severe thunderstorms developed in an open warm sector behind a morning warm front passage. A modestly unstable environment with 500-1000 J/kg of MLCAPE, strong effective shear values of 40-50 knots, and a gradient of 600-800 J/kg of DCAPE contributed to damaging wind reports ranging from trees and power lines down to removal of a metal roof of an outbuilding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of severe thunderstorms developed in an open warm sector behind a morning warm front passage. A modestly unstable environment with 500-1000 J/kg of MLCAPE, strong effective shear values of 40-50 knots, and a gradient of 600-800 J/kg of DCAPE contributed to damaging wind reports ranging from trees and power lines down to removal of a metal roof of an outbuilding. A few sporadic reports of quarter size hail occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 7, 12:35 PM EST, 1 hour 12 minutes earlier. Its key messages:
- 1) Severe thunderstorms possible this afternoon and evening. 2) Rain/storm chances return the middle of next week, with some indications of another round of severe weather.
Area forecast discussion, Mar 7, 12:35 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1235 PM EST Sat Mar 7 2026
.WHAT HAS CHANGED...
Little change to the overall thinking, although storm timing has
once again sped up from previous forecasts. Severe weather
remains possible area-wide, but tornadic potential seems
slightly higher north of Pittsburgh.
&&
.KEY MESSAGES...
1) Severe thunderstorms possible this afternoon and evening.
2) Rain/storm chances return the middle of next week, with some
indications of another round of severe weather.
&&
.DISCUSSION...
KEY MESSAGE 1...
A positive-tilt trough is still projected to impinge on the
Great Lakes later today. After earlier warm-advection showers
and storms exited our region, two further rounds of rain are
pictured: the first, more significant round associated with a
prefrontal trough this afternoon/early evening (generally
between 1 PM and 7 PM), and the second with the actual cold
front crossing around/after midnight.
The environment ahead of the first round, which is currently
crossing central Ohio, continues to set up well for severe
weather. Thanks to plenty of sun, temperatures in the 70s and
dewpoints in the upper 50s are already prevalent across much of
the CWA. The lower levels are already well-mixed, as shown by
numerous 30 to 40 MPH wind gusts. The PBZ morning sounding did
show a deep CAPE profile. It was relatively skinny aloft at the
time, but with decent lapse rates and dry air aloft/potential
for moistening, it may improve over the next few hours, as the
HREF suggests mean surface-based CAPE of 800-1000 J/kg.
0-6km/effective shear values should generally range from 35-50
knots during the event, with the higher levels to the north of
Pittsburgh. Deep-layer flow remains fairly unidirectional
overall out of the southwest and parallel to the front, so a
largely linear convective mode is still pictured as the event
evolves, with damaging straight-line winds remaining the primary
threat.
Despite this, any discrete cells that can form ahead of the
main line will have potential to rotate given the shear. Any
such cells that take more of an easterly path, as opposed to the
mean northeastward storm motion, will need to be watched for
more efficient streamwise vorticity ingestion and thus tornadic
potential. This seems a bit more likely north of Pittsburgh
where shear is stronger. Mesovortex development in the main
convective line cannot be ruled out as well due to shear
magnitude, although any such elements will also need to take
more of an eastward path to become more line- normal. Hail
remains a possibility as well, although we will need better CAPE
in the -10C to -30C layer to truly realize that threat.
Rainfall amounts are likely largely between 0.40-0.75 inches
across the area, with the highest totals in more focused swaths
along thunderstorm tracks. With largely dry weather yesterday,
some draining and receding of water from the previous days
should help to mitigate further flood issues today. The rather
quick forward speed of these storms promotes heavy but brief
downpours for any one location as the line crosses.
After this convection exits early this evening, another line of
showers is likely to accompany the cold front. Instability by
this point should be much more shallow. Shear will still be
present but still boundary-parallel, keeping the mode linear.
Another round of gusty but non-severe showers can be expected.
These showers should depart by early to mid-morning Sunday.
Behind the front, dry weather and cooler, but still above-normal
temperatures are expected through Monday night.
KEY MESSAGE 2...
After the run of dry weather early in the week, our next rain
chance will come by Wednesday. There are still ensemble
indications that northern stream and southern stream shortwaves
may phase as they cross the Plains, crossing the Mississippi
Valley around Wednesday night.
While there is broad agreement among the models on this, details
on strength/timing remain murky given the complex wave
interactions involved. Still, another setup of moist
southwesterly flow should promote rain and potential
thunderstorms during the midweek period. This pattern does have
the potential to create severe weather, and both extended
machine-learning guidance, as well as SPC are already
highlighting Wednesday for this potential. This will of course
be closely monitored over the coming days.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The TAF period opens with area wide VFR ahead of an impending
line of thunderstorms. Gusty southwesterly winds have been noted
even well ahead of this line with several ports already gusting
between 25-35 kts. These winds will continue in the background
on either side of the line of thunderstorms.
Timing has remained rather consistent in that the line is
approaching eastern OH here at 18z, western PA closer to 20z and
the ridges closer to 22z. The most likely hour for storms has
been TEMPOed at each port and amendments will follow to flex
timing and wind speeds as needed. Damaging wind gusts will be
the primary threat from these storms, with small hail and a
tornado or two possible as well.
A brief lull is noted behind the initial line of storms, with
lighter showers and the possibly a couple of dry hours before a
secondary line of showers along the cold front sweeps through.
Another round of gusts between 20-25 kts can accompany this
second line. MVFR cigs are then expected to come in and lower as
rain clears the area overnight and wind veers westerly.
Outlook... VFR and quieter weather is expected Sunday and
Monday with building high pressure. Restrictions with rain
likely return Tuesday into Wednesday.
&&
.CLIMATE...
As of this writing, record high temperatures have already been
set for today at Wheeling and Dubois, and tied at Pitt
International. Record Event Reports will be sent later today
once values are finalized.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
DISCUSSION...CL
AVIATION...Rackley/AK
Hazardous weather outlook, Mar 7, 1:28 PM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
128 PM EST Sat Mar 7 2026
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>512-081830-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-
128 PM EST Sat Mar 7 2026
...TORNADO WATCH 25 IN EFFECT UNTIL 8 PM EST THIS EVENING...
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
WVZ513-514-081830-
Western Tucker-Eastern Tucker-
128 PM EST Sat Mar 7 2026
This Hazardous Weather Outlook is for northern West Virginia.
.DAY ONE...This afternoon and tonight.
Rain and thunderstorms are expected along and ahead of a cold front
crossing the region this afternoon and evening. Damaging wind will be
the main threat, with hail and several tornadoes possible as well.
SPC has maintained a Slight Risk, or a 2 out of 5, for severe
thunderstorms, and WPC has maintained a Marginal Risk for flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
CL
Thunderstorm Wind, Carroll
- When
- March 7, 1:47 PM EST
- Where
- Carroll County, 1.23 mi NNE of Sherrodsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Emergency Manager
- Coordinates
- 40.517, -81.223
A barn roof was torn off and thrown a few hundred feet.
Thunderstorm Wind, Carroll
- When
- March 7, 1:55 PM EST
- Where
- Carroll County, 0.39 mi WNW of Carrollton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $49,000
- Reported by
- Emergency Manager
- Coordinates
- 40.573, -81.086
Several power poles snapped and trees uprooted in Carrollton including concentrated damage on East Main Street.
Thunderstorm Wind, Muskingum
- When
- March 7, 2:15 PM EST
- Where
- Muskingum County, White Cottage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.870, -82.100
Large tree branches were reported down in White Cottage.
Thunderstorm Wind, Muskingum
- When
- March 7, 2:20 PM EST
- Where
- Muskingum County, 0.53 mi E of Avondale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.870, -82.060
Large branches up to 12 inches in diameter reported down in Avondale.
Thunderstorm Wind, Muskingum
- When
- March 7, 2:25 PM EST
- Where
- Muskingum County, South Zanesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.900, -82.020
Trees were reported down in South Zanesville.
Thunderstorm Wind, Noble
- When
- March 7, 2:37 PM EST
- Where
- Noble County, 2.03 mi WNW of Batesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Utility Company
- Coordinates
- 39.936, -81.312
Power outages were reported across Noble County.
Thunderstorm Wind, Carroll
- When
- March 7, 3:00 PM EST
- Where
- Carroll County, 0.78 mi WSW of Sherrodsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 40.497, -81.244
Part of a roof was reported to be ripped off of a barn.
Hail, Belmont
- When
- March 7, 3:25 PM EST
- Where
- Belmont County, 0.32 mi SE of Echo
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.027, -80.815
Hail, Belmont
- When
- March 7, 3:30 PM EST
- Where
- Belmont County, 1 mi N of Bellaire
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.044, -80.750
Thunderstorm Wind, Columbiana
- When
- March 7, 3:30 PM EST
- Where
- Columbiana County, 0.73 mi SSW of West Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.691, -80.707
Trees were reported down in Madison Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, March 7, 20262 injured · $500,000 · EF2 · 1 event
- Avalanche in Colorado, March 7, 20261 death · 1 event
- Tornado in Arkansas, March 7, 20261 injured · $100,000 · EF2 · 1 event
- Flash Flood and Hail in Texas, March 7 to 8, 20263 injured · $345,000 · 2.75 in hail · 7 events
- Hail and Damaging Winds in Pennsylvania, March 7, 2026$135,000 · 1 in hail · 45 events
- High Wind in Montana, March 7 to 8, 2026$20,000 · 73 kt wind · 23 events
- Tornado and Flash Flooding in Arkansas, March 7 to 11, 2026EF1 · 11 events
- Hail and Damaging Winds in Ohio, March 7, 2026$24,000 · 1 in hail · 8 events
- Flash Flooding and Hail in Mississippi, March 7, 2026$11,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Ohio, March 7, 20262 injured · $4,000 · 1 in hail · 4 events
- Damaging Winds in Pennsylvania, March 7, 2026$20,000 · 52 kt wind · 3 events
- Damaging Wind in Illinois, March 7, 2026$22,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1322587, 1322588, 1322589, 1322590, 1322591, 1322592, 1322593, 1322585, 1322586, 1322594.